Alert archive / Rhode Island / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 28, NWS Boston/Norton, MA

July 15, 2016Bristol County, Newport County, Rhode Island; Bristol County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 15, 2016, 2:58 PM EDT for Bristol County, Newport County, Rhode Island; Bristol County, Massachusetts. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 15, 2016, 2:58 PM EDT (18:58 UTC)
Expired
Jul 15, 2016, 3:26 PM EDT
In force
28 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bristol County, MA, Bristol County, RI, Newport County, RI

The radar

The Boston radar (KBOX), 32 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 15, 3:00 PM EDTTSTM WND DMGBristol, RIMULTIPLE TREES AND LARGE BRANCHES DOWN WITH POWER OUTAGES ON HOPE STREET NEAR GOODING AVENUE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 7.0 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2016-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 214 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2016-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
214 J/kg
Mixed-layer CIN
-124 J/kg
Mixed-layer LCL
1318 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

499 
WUUS51 KBOX 151858
SVRBOX
MAC005-RIC001-005-152000-
/O.NEW.KBOX.SV.W.0028.160715T1858Z-160715T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
258 PM EDT FRI JUL 15 2016

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL BRISTOL COUNTY IN SOUTHEASTERN MASSACHUSETTS...
  BRISTOL COUNTY IN RHODE ISLAND...
  NORTHEASTERN NEWPORT COUNTY IN RHODE ISLAND...

* UNTIL 400 PM EDT

* AT 257 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BRISTOL...
  MOVING EAST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  NEW BEDFORD...FALL RIVER...DARTMOUTH...BRISTOL...SOMERSET...
  PORTSMOUTH...BARRINGTON...SWANSEA...TIVERTON...WESTPORT...
  REHOBOTH...WARREN...FREETOWN...DIGHTON...
  BERKLEY AND PRUDENCE ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4162 7132 4166 7137 4167 7132 4171 7129
      4175 7135 4184 7106 4166 7096 4162 7128
      4164 7121 4171 7116 4171 7121 4173 7122
      4170 7124 4172 7126 4167 7124 4164 7129
      4168 7128 4168 7129 4160 7130 4159 7133
TIME...MOT...LOC 1857Z 248DEG 15KT 4168 7132 

HAIL...1.00IN
WIND...60MPH
 
$$

FRANK
1 follow-up statement
501 
WWUS51 KBOX 151926
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
326 PM EDT FRI JUL 15 2016

MAC005-RIC001-005-151936-
/O.CAN.KBOX.SV.W.0028.000000T0000Z-160715T2000Z/
BRISTOL MA-BRISTOL RI-NEWPORT RI-
326 PM EDT FRI JUL 15 2016

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BRISTOL...BRISTOL AND
NORTHEASTERN NEWPORT COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

LAT...LON 4162 7132 4166 7137 4167 7132 4171 7129
      4175 7135 4184 7106 4166 7096 4162 7128
      4164 7121 4171 7116 4171 7121 4173 7122
      4170 7124 4172 7126 4167 7124 4164 7129
      4168 7128 4168 7129 4160 7130 4159 7133
TIME...MOT...LOC 1924Z 248DEG 15KT 4173 7117 

$$

FRANK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 2:15 PM EDT, 43 minutes earlier.

Area forecast discussion, Jul 15, 2:15 PM EDT, 43 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
215 PM EDT FRI JUL 15 2016

.SYNOPSIS...
Scattered afternoon and thunderstorms primarily across eastern
CT...RI and southeast MA, but a few more thunderstorms may reach
western and central MA this evening as storms move out of NY. The
front stalls over the area Sat and may result in isolated
T-storms. By Sunday the front moves offshore with drier and less
humid air overspreading the region. Another frontal boundary may
trigger showers and thunderstorms Mon and Tue along with a return
to warmer and more humid weather. By the middle of next week drier
and less humid weather overspreads the region behind the front.

&&

.NEAR TERM /UNTIL 7 PM THIS EVENING/...
2 PM UPDATE...

Thunderstorms have started to develop over RI and SE Mass.
Already looking at a few stronger thunderstorms. The threat for a
few severe thunderstorms will continue through the afternoon
hours.

A separate area of thunderstorms which is currently over NY may
reach western Mass by this evening. a few stronger thunderstorms
will be possible.

TODAY...

* Isolated to Scattered thunderstorms across Ri and SE Mass this
  afternoon and early evening.
* A separate line of thunderstorms may reach western and central
  Mass this evening.

Weak frontal boundary over the region this morning will stall across
the 95 corridor. This boundary will be the focus for thunderstorms
this afternoon. Cyclonic flow aloft combined with some mid-level
forcing will help develop thunderstorms after noon across RI and SE
Mass. Deep mid-level moisture will also be in place as K values will
be above 30. Some these storms could be strong as 0-6 km shear
values reach 30 kts with SB cape values above 1000 j/kg. Heavy
rainfall will be the main threat within any strong thunderstorm as
PWAT values will be close to 2 inches. Gusty winds and some small
hail are a risk as well. Most of the guidance does output some QPF
over this region. The NCAR ensembles as well show the best area for
thunderstorms will be across eastern CT, RI and SE Mass. Therefore
continue to highlight this region with a chc pop. Precip chances
will wane by 6 or 7 pm as mid-level lift moves offshore.

A hot day is on tap for today as temperatures will warm into the mid
90s. Onshore southwesterly flow will keep the immediate south coast
a bit cooler. Heat index values will also reach into the mid to
upper 90s across the interior. Although this is a few degrees shy of
heat adv, this is the warmest southern New England has been
this year. Will go ahead an issue a SPS for the heat risk.

&&

.SHORT TERM /7 PM THIS EVENING THROUGH 6 PM SATURDAY/...
TONIGHT...

Cyclonic flow continues across the region as upper level shortwave
begins to approach the region. Mid-level moisture will begin to dry
out overnight resulting in a dry forecast. Still cannot rule out the
potential for fog and stratus, but do not anticipate it to be as
widespread as this morning.

Otherwise overnight temps will drop into the mid to low 60s with low
70s for the urban regions of BOS and PVD.

TOMORROW...

Upper level trough continues over the Northeast. Potent shortwave
over the eastern Great Lakes will approach New England. This wave
will weaken as it approaches so the potential for widespread
rainfall appears less than before. Cyclonic flow continues and with
marginal Cape values and mid-level moisture appears isolated showers
could develop across the region. The other limiting factor is that
heights are actually building in the mid-levels. Area with the best
potential for some showers will be across the interior, which is
closer to the upper level dynamics.

Another warm day will be on tap. 925mb temps are a few degrees
cooler than today. So anticipate temps to reach into the upper 80s to
low 90s. However with lower dewpoints, heat index values will reach
into the low 90s.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
Highlights...

* Very pleasant Sunday with dry weather and noticeably less humid
* Scattered showers/thunderstorms possible Monday through Tuesday
* Dry and less humid weather returns middle of next week

Synoptic Overview ...

Great Lakes trough finally moves east of New England Sunday...
providing subtle height rises and flow becoming more anticyclonic
aloft. By late Mon yet another northern stream trough enters the
Great lakes/southern portions of Ontario and Quebec with its
associated cold front dropping into NY state. The mid level trough
and its attending frontal boundary move across the region Tue. By
Wed and Thu of next week low amplitude northern stream mean trough
sets up over the Northeast...with core of hot subtropical ridge
centered over the southern plains.

Model/Guidance Review ...

Both deterministic and ensembles are in very good agreement this
period. Thus will follow a model blend for this forecast.

Temperatures ...

Not as hot Sunday with front offshore and post frontal airmass
overspreading the region. Highs in the 80s but with dew pts in the
50s (especially inland) humidity levels will feel noticeably more
comfortable. However higher humidity returns Monday and Tue ahead of
approaching cold front. Low level WAA will boost highs in the upper
80s and low 90s.  Behind the front for mid week...more seasonable
and lower humidity.

Precipitation ...

Column dries substantially Sunday so expecting dry weather to
prevail. Next northern stream trough and attending cold front
approach Mon and Tue yielding the risk for scattered T-storms. Dry
weather likely returns mid week behind departing front.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
Forecaster Confidence Levels.

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

isolated to scattered thunderstorms for RI and SE Mass this
afternoon and early evening. a few severe thunderstorms are
possible with damaging winds and hail expected.

Thunderstorms over central NY at this time will move east this
afternoon and may reach western Mass by this evening.

===============================================================

Today...High confidence. Isolated thunderstorms across RI and SE
MA during the afternoon. Moderate confidence thunderstorms will
reach western MA this evening.

Tonight...High confidence. Generally VFR conditions are expected
except for some patchy fog along the SE coast and valleys. Low
chance for a few showers across western terminals

Tomorrow...Moderate confidence. Mainly VFR. May see scattered showers
approach the area with locally MVFR VSBYS.

KBOS TAF...Moderate confidence. VFR. Low potential for sea breeze
development late this morning. Also a low chance for an iso
thunderstorm this afternoon.

KBDL TAF...Moderate confidence. MVFR visibilities in fog likely
for a time overnight. VFR conditions expected tomorrow.

Outlook /Saturday Night through Tuesday/...

VFR through much of this period with potential brief MVFR in any T-
storms late Mon into Tue.  High confidence thru Sunday then moderate
confidence thereafter.

&&

.MARINE...
Forecaster Confidence Levels.

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

CONFIDENCE...Moderate

SCA have been dropped across all waters this morning. Generally quiet
boating weather as seas will remain below 5 feet. Could see iso
thunderstorms across SE near shore waters. Otherwise developing
fog tonight and again tomorrow night may limit vsbys.

Outlook /Friday Night through Monday/ ...

Sat night and Sunday ... light winds...good vsby and dry weather.
Tranquil boating conditions.

Monday ... increasing sw winds ahead of approaching front. T-storms
possible late in the day and evening.

Tuesday ... cold front sweeps across the waters. T-storms
possible.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Air Quality Alert until 11 PM EDT this evening for CTZ003-004.
MA...Air Quality Alert until 11 PM EDT this evening for MAZ013-
     016>024.
RI...Air Quality Alert until 11 PM EDT this evening for RIZ001>008.
MARINE...None.

&&

SYNOPSIS...Nocera/Dunten
NEAR TERM...SML
SHORT TERM...Dunten
LONG TERM...Nocera
AVIATION...SML
MARINE...Nocera/Dunten
Hazardous weather outlook, Jul 15, 3:52 AM EDT, 11 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
352 AM EDT FRI JUL 15 2016

CTZ002-MAZ002>011-014-026-160800-
HARTFORD CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-
NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-
EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHEAST MIDDLESEX MA-
NORTHERN MIDDLESEX MA-
352 AM EDT FRI JUL 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL
MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS AND WESTERN
MASSACHUSETTS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

TEMPERATURES SOARING TO 90 TO 95 DEGREES COMBINED WITH HIGH
HUMIDITY WILL YIELD HEAT INDICES IN THE MID TO UPPER 90S THIS
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-160800-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
352 AM EDT FRI JUL 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ003-004-MAZ013-016>021-RIZ001>007-160800-
TOLLAND CT-WINDHAM CT-WESTERN NORFOLK MA-EASTERN NORFOLK MA-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-
352 AM EDT FRI JUL 15 2016

...AIR QUALITY ALERT IN EFFECT FROM 11 AM THIS MORNING TO 11 PM EDT
THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...EASTERN
MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

A FEW STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON ACROSS
EASTERN CONNECTICUT...RHODE ISLAND AND SOUTH OF THE MASS PIKE IN
MASSACHUSETTS. THE MAIN THREATS ARE LOCALIZED HEAVY RAINFALL AND
GUSTY WINDS.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ012-015-160800-
SOUTHERN WORCESTER MA-SUFFOLK MA-
352 AM EDT FRI JUL 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MASSACHUSETTS AND
EASTERN MASSACHUSETTS.

.DAY ONE...TODAY AND TONIGHT.

TEMPERATURES SOARING TO 90 TO 95 DEGREES COMBINED WITH HIGH
HUMIDITY WILL RESULT IN HEAT INDICES IN THE MID TO UPPER 90S THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ022>024-RIZ008-160800-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-BLOCK ISLAND RI-
352 AM EDT FRI JUL 15 2016

...AIR QUALITY ALERT IN EFFECT FROM 11 AM THIS MORNING TO 11 PM EDT
THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS
AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Special weather statement, Jul 15, 9:47 AM EDT, 5 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
947 AM EDT FRI JUL 15 2016

CTZ004-MAZ012-013-016>022-RIZ001>007-151800-
WINDHAM CT-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-
EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
BARNSTABLE MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-
WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-
NEWPORT RI-
INCLUDING THE CITIES OF...PUTNAM...WILLIMANTIC...MILFORD...
WORCESTER...FOXBOROUGH...NORWOOD...QUINCY...TAUNTON...BROCKTON...
PLYMOUTH...FALL RIVER...NEW BEDFORD...MATTAPOISETT...CHATHAM...
FALMOUTH...PROVINCETOWN...FOSTER...SMITHFIELD...PROVIDENCE...
COVENTRY...WEST GREENWICH...EAST GREENWICH...WARWICK...
WEST WARWICK...BRISTOL...NARRAGANSETT...WESTERLY...NEWPORT
947 AM EDT FRI JUL 15 2016

...ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON ACROSS RHODE ISLAND AND SOUTHEAST MASSACHUSETTS...

SCATTERED THUNDERSTORMS WILL LIKELY DEVELOP EARLY THIS AFTERNOON
ACROSS RHODE ISLAND AND SOUTHEAST MASSACHUSETTS. IN ADDITION TO
THE LIGHTNING THREAT...ONE OR TWO OF THESE THUNDERSTORMS MAY
PRODUCE STRONG AND EVEN DAMAGING WIND GUSTS. HAZARDOUS WIND GUSTS
COULD ALSO THREATEN BOATERS IN THE ADJACENT COASTAL WATERS. ANY
THUNDERSTORMS MAY ALSO BE ACCOMPANIED BY TORRENTIAL DOWNPOURS THAT
PRODUCE LOCALIZED STREET FLOODING.

THE TIME PERIOD THAT THUNDERSTORMS ARE MOST LIKELY WILL BE BETWEEN
1 AND 7 PM.

PEOPLE OUTDOORS ACROSS RHODE ISLAND AND SOUTHEAST MASSACHUSETTS
SHOULD KEEP AN EYE TO THE SKY THIS AFTERNOON. BE PREPARED TO SEEK
SHELTER IF A WARNING IS ISSUED OR IF THREATENING WEATHER IS
SIGHTED.

THOMPSON
Special weather statement, Jul 15, 10:51 AM EDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1051 AM EDT FRI JUL 15 2016

MAZ022-RIZ005-007-152100-
BARNSTABLE MA-BRISTOL RI-NEWPORT RI-
INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN...
BRISTOL...NEWPORT
1051 AM EDT FRI JUL 15 2016

...ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON ACROSS RHODE ISLAND AND SOUTHEAST MASSACHUSETTS...

SCATTERED THUNDERSTORMS WILL LIKELY DEVELOP EARLY THIS AFTERNOON
ACROSS RHODE ISLAND AND SOUTHEAST MASSACHUSETTS. IN ADDITION TO
THE LIGHTNING THREAT...ONE OR TWO OF THESE THUNDERSTORMS MAY
PRODUCE STRONG WIND GUSTS. HAZARDOUS WIND GUSTS COULD ALSO
THREATEN BOATERS IN THE ADJACENT COASTAL WATERS. ANY THUNDERSTORMS
MAY ALSO BE ACCOMPANIED BY TORRENTIAL DOWNPOURS THAT PRODUCE
LOCALIZED STREET FLOODING.

THE TIME PERIOD THAT THUNDERSTORMS ARE MOST LIKELY WILL BE BETWEEN
1 AND 7 PM.

PEOPLE OUTDOORS ACROSS RHODE ISLAND AND SOUTHEAST MASSACHUSETTS
SHOULD KEEP AN EYE TO THE SKY THIS AFTERNOON. BE PREPARED TO SEEK
SHELTER IF A WARNING IS ISSUED OR IF THREATENING WEATHER IS
SIGHTED.

CTZ002-003-MAZ005>007-010-011-014-015-152100-
HARTFORD CT-TOLLAND CT-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-
EASTERN ESSEX MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...FRAMINGHAM...LOWELL...LAWRENCE...GLOUCESTER...AMHERST...
NORTHAMPTON...SPRINGFIELD...CAMBRIDGE...BOSTON
1051 AM EDT FRI JUL 15 2016

...HOT AND HUMID CONDITIONS THIS AFTERNOON...

HOT AND HUMID CONDITIONS ARE EXPECTED THIS AFTERNOON.
TEMPERATURES WILL PEAK IN THE MID 90S...WITH HEAT INDEX VALUES IN
THE UPPER 90S.

HIGH HEAT AND HUMIDITY WILL MAKE IT DIFFICULT FOR THE BODY TO
COOL ITSELF.  DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND
NEIGHBORS.

THOSE PLANNING OUTDOOR ACTIVITIES SHOULD BRING EXTRA
WATER AND BE ALERT FOR SIGNS OF HEAT EXHAUSTION. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND
SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1.

CTZ004-MAZ012-013-016>021-RIZ001>004-006-152100-
WINDHAM CT-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-
EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-WASHINGTON RI-
INCLUDING THE CITIES OF...PUTNAM...WILLIMANTIC...MILFORD...
WORCESTER...FOXBOROUGH...NORWOOD...QUINCY...TAUNTON...BROCKTON...
PLYMOUTH...FALL RIVER...NEW BEDFORD...MATTAPOISETT...FOSTER...
SMITHFIELD...PROVIDENCE...COVENTRY...WEST GREENWICH...
EAST GREENWICH...WARWICK...WEST WARWICK...NARRAGANSETT...WESTERLY
1051 AM EDT FRI JUL 15 2016

...HOT AND HUMID THIS AFTERNOON WITH ISOLATED STRONG
THUNDERSTORMS POSSIBLE...

TEMPERATURES WILL PEAK IN THE MID 90S THIS AFTERNOON WITH HEAT
INDEX VALUES IN THE UPPER 90S.

HIGH HEAT AND HUMIDITY WILL MAKE IT DIFFICULT FOR THE BODY TO
COOL ITSELF.  DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND
NEIGHBORS.

THOSE PLANNING OUTDOOR ACTIVITIES SHOULD BRING EXTRA
WATER AND BE ALERT FOR SIGNS OF HEAT EXHAUSTION. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND
SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1.

IN ADDITION...SCATTERED THUNDERSTORMS THIS AFTERNOON ACROSS RHODE
ISLAND AND SOUTHEAST MASSACHUSETTS WILL BRING A THREAT OF
DANGEROUS LIGHTNING...STRONG WIND GUSTS AND TORRENTIAL DOWNPOURS.
HAZARDOUS WIND GUSTS COULD ALSO THREATEN BOATERS IN THE ADJACENT
COASTAL WATERS. PEOPLE OUTDOORS THIS AFTERNOON SHOULD BE PREPARED
TO SEEK SHELTER IF A WARNING IS ISSUED OR IF THREATENING WEATHER
IS SIGHTED.

THOMPSON
Special weather statement, Jul 15, 1:59 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
159 PM EDT FRI JUL 15 2016

RIZ001-003-004-006-151845-
WASHINGTON RI-EASTERN KENT RI-WESTERN KENT RI-
NORTHWEST PROVIDENCE RI-
159 PM EDT FRI JUL 15 2016

...A CLUSTER OF STRONG THUNDERSTORMS WILL BE MOVING INTO WESTERN
RHODE ISLAND THROUGH 245 PM...

AT 155 PM EDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG
THUNDERSTORMS OVER SOUTHEAST CONNECTICUT THAT WILL BE MOVING INTO
WESTERN RHODE ISLAND THROUGH 245 PM. WINDS IN EXCESS OF 40 MPH
ARE POSSIBLE WITH THIS STORM AND PEA SIZED HAIL ARE POSSIBLE.

MINOR FLOODING FROM TORRENTIAL RAINFALL WILL OCCUR ON ROADS AND
UNDERPASSES THAT ARE TYPICALLY PRONE TO FLOODING.

LOCATIONS IMPACTED INCLUDE...
COVENTRY...WEST WARWICK...NORTH KINGSTOWN...EAST GREENWICH...
SCITUATE...HOPKINTON...RICHMOND...EXETER...WEST GREENWICH...
FOSTER AND STERLING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOODED ROADS OR UNDERPASSES. AVOID LOW LYING
AREAS NEAR SMALL STREAMS.

FREQUENT LIGHTNING WAS OCCURRING. LIGHTNING CAN STRIKE FAR AWAY FROM
A THUNDERSTORM. GO INSIDE A BUILDING OR VEHICLE. WAIT 30 MINUTES
UNTIL AFTER THE STORM HAS PASSED TO RESUME OUTDOOR ACTIVITIES.

&&

LAT...LON 4169 7179 4171 7179 4181 7158 4155 7146
      4149 7180
TIME...MOT...LOC 1757Z 238DEG 28KT 4155 7182

FRANK
Special weather statement, Jul 15, 2:02 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
202 PM EDT FRI JUL 15 2016

MAZ018-019-151845-
EASTERN PLYMOUTH MA-WESTERN PLYMOUTH MA-
202 PM EDT FRI JUL 15 2016

...STRONG THUNDERSTORM IN NORTHWESTERN PLYMOUTH COUNTY...

AT 201 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
EAST BRIDGEWATER...OR NEAR BRIDGEWATER...MOVING NORTHEAST AT 15 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS
STORM.  IN ADDITION...TORRENTIAL RAINFALL MAY RESULT IN MINOR STREET
FLOODING.

LOCATIONS IMPACTED INCLUDE...
BROCKTON...BRIDGEWATER...PEMBROKE...ROCKLAND...ABINGTON...DUXBURY...
WHITMAN...HANOVER...EAST BRIDGEWATER...NORWELL...HANSON...
HALIFAX AND WEST BRIDGEWATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOODED ROADS OR UNDERPASSES. AVOID LOW LYING
AREAS NEAR SMALL STREAMS.

&&

LAT...LON 4198 7100 4204 7104 4219 7085 4204 7072
TIME...MOT...LOC 1801Z 235DEG 13KT 4203 7096

FRANK
Special weather statement, Jul 15, 2:18 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
218 PM EDT FRI JUL 15 2016

MAZ018-151900-
WESTERN PLYMOUTH MA-
218 PM EDT FRI JUL 15 2016

...DEVELOPING THUNDERSTORM IN NORTHEASTERN BRISTOL AND WEST CENTRAL
PLYMOUTH COUNTIES...

AT 218 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
BRIDGEWATER...MOVING NORTHEAST AT 20 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BRIDGEWATER...MIDDLEBOROUGH...EAST BRIDGEWATER...HALIFAX...WEST
BRIDGEWATER AND PLYMPTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS A FEW DOWNED BRANCHES.

&&

LAT...LON 4196 7083 4193 7100 4197 7105 4199 7105
      4205 7093
TIME...MOT...LOC 1818Z 237DEG 19KT 4196 7102

FRANK
Special weather statement, Jul 15, 2:34 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
234 PM EDT FRI JUL 15 2016

MAZ017>019-151915-
NORTHERN BRISTOL MA-EASTERN PLYMOUTH MA-WESTERN PLYMOUTH MA-
234 PM EDT FRI JUL 15 2016

...A CLUSTER OF STRONG THUNDERSTORMS IN NORTH CENTRAL BRISTOL AND
CENTRAL PLYMOUTH COUNTIES...

AT 231 PM EDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG
THUNDERSTORM OVER HALIFAX...OR NEAR BRIDGEWATER...MOVING EAST AT 35
MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE
STORMS.  TORRENTIAL RAINFALL AND MINOR STREET FLOODING IS ALSO
EXPECTED WITH THIS ACTIVITY ALONG WITH DANGEROUS CLOUD TO GROUND
LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
PLYMOUTH...TAUNTON...BRIDGEWATER...MARSHFIELD...MIDDLEBOROUGH...
SCITUATE...PEMBROKE...DUXBURY...HANOVER...EAST BRIDGEWATER...
RAYNHAM...KINGSTON...CARVER...LAKEVILLE...NORWELL...HANSON...
FREETOWN...HALIFAX...DIGHTON AND WEST BRIDGEWATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOODED ROADS OR UNDERPASSES.

&&

LAT...LON 4199 7063 4201 7071 4197 7067 4198 7065
      4194 7063 4180 7102 4182 7109 4189 7117
      4220 7071 4217 7073 4209 7064 4205 7066
      4202 7062 4204 7065 4204 7066 4202 7068
      4200 7064 4201 7060
TIME...MOT...LOC 1831Z 247DEG 30KT 4199 7088

FRANK

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 4:11 AM EDTDense Fog AdvisoryBOXBristol, Kent, Newport, Providence, Washington5 hr
Jul 15, 1:59 PM EDTSpecial Weather StatementBOXKent46 min
Jul 15, 2:11 PM EDTSevere Thunderstorm WarningBOXBristol, Kent, Newport, Providence, Washington49 min
Jul 15, 2:34 PM EDTAreal Flood AdvisoryBOXBristol, Kent, Newport, Washington56 min
Jul 15, 3:10 PM EDTSpecial Weather StatementBOXKent50 min
Jul 15, 2:02 PM EDTSpecial Weather StatementBOXPlymouth43 min
Jul 15, 2:12 PM EDTSpecial Marine WarningBOX48 min
Jul 15, 2:18 PM EDTSpecial Weather StatementBOXPlymouth42 min
Jul 15, 2:34 PM EDTSpecial Weather StatementBOXPlymouth41 min
Jul 15, 2:36 PM EDTSpecial Marine WarningBOX54 min
Jul 15, 2:54 PM EDTSpecial Marine WarningBOX51 min
Jul 15, 3:06 PM EDTSpecial Marine WarningBOX54 min
Jul 15, 3:08 PM EDTSpecial Weather StatementBOXPlymouth52 min
Jul 15, 3:13 PM EDTSpecial Weather StatementBOXBarnstable47 min
Jul 15, 3:28 PM EDTSevere Thunderstorm WarningBOXBarnstable47 min
Jul 15, 3:34 PM EDTSevere Thunderstorm WarningBOXPlymouth23 min
Jul 15, 3:50 PM EDTSpecial Marine WarningBOX55 min
Jul 15, 4:17 PM EDTSpecial Marine WarningBOX43 min
Jul 15, 4:54 PM EDTSpecial Weather StatementBOXFranklin51 min
Jul 15, 7:31 PM EDTSpecial Weather StatementBOXFranklin44 min
Jul 15, 7:55 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampden, Hampshire22 min

Nearby

Severe Thunderstorm Warnings in Rhode Island, 2016Severe Thunderstorm Warnings in Massachusetts, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.